Advertisement

Should I let my doctor know I am taking paracetamol?

Because of the side effects and interactions that can result from using paracetamol (more commonly known as acetaminophen), you should let your doctor know that you are taking it. Your doctor may need to adjust the prescriptions of certain drugs due to potential reactions with paracetamol. Blood thinners, seizure medications and cold and allergy medicines in particular might be impacted. Also, if you have serious side effects of taking paracetamol, including fever, rashes and jaundice, knowing that you are taking it can help your doctor diagnose the problem more quickly. Paracetamol also can change the results of certain lab tests, so your doctor should be aware that you are taking it.

Continue Learning about Acetaminophen

What are the risks of taking acetaminophen?
UCLA HealthUCLA Health
Acetaminophen is a mainstay in the medicine cabinets of many American households. When used at recom...
More Answers
When should I take acetaminophen (Tylenol)?
Jill A. Grimes, MDJill A. Grimes, MD
Keep acetaminophen (Tylenol) in your medicine cabinet for fever or pain relief, especially when ...
More Answers
What Are the Risks of Taking Acetaminophen?
What Are the Risks of Taking Acetaminophen?
Can I Take Too Much Acetaminophen?
Can I Take Too Much Acetaminophen?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.